Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 99, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 3, 2015, 5:02 PM CDT for Chilton County, Alabama. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 3, 2015, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 29 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:40 PM CDT | HAIL 1 | Jemison, AL | NUMEROUS CALLS AND REPORTS FROM THE JEMISON AREA OF 1 INCH HAIL...MIXED WITH LARGER STONES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
002
WUUS54 KBMX 032202
SVRBMX
ALC021-032300-
/O.NEW.KBMX.SV.W.0099.150703T2202Z-150703T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHILTON COUNTY IN CENTRAL ALABAMA...
* UNTIL 600 PM CDT
* AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASHBY...OR 9
MILES SOUTHWEST OF MONTEVALLO...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS MAY BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CALERA...CLANTON...JEMISON...THORSBY...GAP OF THE MOUNTAIN...
MITCHELL LAKE...LAY LAKE DAM...HIGGINS FERRY PARK...LAY LAKE...I 65
REST AREA...WAXAHATCHEE CREEK...CAMPBELL...MINOOKA PARK AND LOMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3288 8688 3307 8688 3307 8661 3305 8662
3306 8660 3302 8656 3302 8652 3293 8651
3291 8649 3287 8648 3287 8646 3285 8645
3284 8646
TIME...MOT...LOC 2201Z 274DEG 26KT 3298 8693
HAIL...1.50IN
WIND...60MPH
$$
17/KLAWS3 follow-up statements
645
WWUS54 KBMX 032220
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
520 PM CDT FRI JUL 3 2015
ALC021-032300-
/O.CON.KBMX.SV.W.0099.000000T0000Z-150703T2300Z/
CHILTON AL-
520 PM CDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN CHILTON COUNTY...
AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JEMISON...
MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS MAY BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLANTON...JEMISON...THORSBY...GAP OF THE MOUNTAIN...MITCHELL LAKE...
LAY LAKE DAM...HIGGINS FERRY PARK...LAY LAKE...CAMPBELL...I 65 REST
AREA...LOMAX AND WAXAHATCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3288 8688 3303 8686 3306 8662 3305 8662
3306 8660 3302 8656 3302 8652 3293 8651
3291 8649 3287 8648 3287 8646 3285 8645
3284 8646
TIME...MOT...LOC 2219Z 277DEG 25KT 3293 8680
HAIL...1.50IN
WIND...60MPH
$$
17/KLAWS685
WWUS54 KBMX 032234
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 PM CDT FRI JUL 3 2015
ALC021-032300-
/O.CON.KBMX.SV.W.0099.000000T0000Z-150703T2300Z/
CHILTON AL-
534 PM CDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN CHILTON COUNTY...
AT 534 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER THORSBY...OR
NEAR JEMISON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLANTON...JEMISON...THORSBY...GAP OF THE MOUNTAIN...MITCHELL LAKE...
LAY LAKE DAM...HIGGINS FERRY PARK...LAY LAKE...I 65 REST AREA...LOMAX
AND WAXAHATCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3287 8680 3298 8680 3306 8662 3305 8662
3306 8660 3302 8656 3302 8652 3293 8651
3291 8649 3287 8648 3287 8646 3285 8645
3284 8646
TIME...MOT...LOC 2234Z 274DEG 26KT 3292 8667
HAIL...1.00IN
WIND...60MPH
$$
17/KLAWS144
WWUS54 KBMX 032244
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT FRI JUL 3 2015
ALC021-032300-
/O.CON.KBMX.SV.W.0099.000000T0000Z-150703T2300Z/
CHILTON AL-
544 PM CDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN CHILTON COUNTY...
AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER THORSBY...OR
NEAR JEMISON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLANTON...JEMISON...THORSBY...GAP OF THE MOUNTAIN...MITCHELL LAKE...
LAY LAKE DAM...HIGGINS FERRY PARK...LAY LAKE...I 65 REST AREA...LOMAX
AND WAXAHATCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3287 8680 3298 8680 3306 8662 3305 8662
3306 8660 3302 8656 3302 8652 3293 8651
3291 8649 3287 8648 3287 8646 3285 8645
3284 8646
TIME...MOT...LOC 2243Z 273DEG 22KT 3292 8666
HAIL...1.00IN
WIND...60MPH
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:07 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 3, 3:07 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CDT FRI JUL 3 2015 .DISCUSSION... AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS PUSHED TO NEAR A TUSCALOOSA...CALERA...ASHLAND LINE. THIS BOUNDARY WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EARLY EVENING HOURS. THE MAIN BAND OF RAIN HAS PUSHED INTO FAR NORTHERN MISSISSIPPI AND ALABAMA. THERE WILL LIKELY BE ANOTHER ROUND OF HEAVY RAINFALL ACROSS NORTH ALABAMA LATER TONIGHT AS AN UPPER LEVEL IMPULSE ROTATES THROUGH THE BASE OF THE LONG WAVE TROF. THE HEAVIEST RAINFALL THE PAST 12 HOURS HAS BEEN CONFINED TO MAINLY MARION AND WINSTON COUNTIES...WITH 2 T 4 INCHES OF RAIN. FLASH FLOOD GUIDANCE VALUES ARE STILL IN THE 2-2.5 INCH PER HOUR ACROSS NORTH CENTRAL ALABAMA...AND BELIEVE THE GROUND WILL BE ABLE TO HANDLE THE FORECAST RAINFALL TOTALS TONIGHT WITHOUT SIGNIFICANT FLOODING...AND WILL NOT ISSUE ANY WATCH AT THIS TIME. THE SHORT WAVE TROF WILL CONTINUE TO SLOWLY PIVOT EASTWARD THIS WEEKEND WITH THE TROF AXIS FINALLY SHIFTING EAST OF ALABAMA BY SUNDAY NIGHT. UNTIL THIS HAPPENS...UNSETTLED WEATHER WILL CONTINUE WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA. THE MODELS ARE TRENDING WARMER AND LESS CONVECTIVE NEXT WEEK AS AN UPPER RIDGE BUILDS OVER THE SOUTHEAST STATES. THE GFS CONTINUES TO SHOW MORE DIURNAL CONVECTION ACROSS ALABAMA THAN THE ECMWF AND CANADIAN MODELS...AND WILL KEEP RAIN CHANCES IN THE 30-35 PERCENT RANGE FOR NOW...BUT COULD REDUCE POPS IN LATER FORECASTS IF THE GFS TRENDS DRIER. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. SOUTHWARD MOVING OUTFLOW BOUNDARY HAS SURE CREATED A DIFFICULT FORECAST FROM AN AVIATION PERSPECTIVE FOR THE NEXT 24 HOURS. MUCH OF THE COMPUTER MODEL GUIDANCE IS NEXT TO USELESS...AS IT SHOWS RAIN CHANCES AS WAY TOO LOW FOR PLACES LIKE BHM AND ANB THROUGH THE REMAINDER OF THIS AFTERNOON. SHOWERS AND STORMS HAVE INDEED STARTED TO REFORM RIGHT ALONG THE OUTFLOW BOUNDARY...VERY NEAR BHM OVER TO ANB/ASN. THE GENERAL TREND SHOULD BE FOR THAT BOUNDARY TO CONTINUE TO PUSH SOUTHWARD...WITH ADDITIONAL CONVECTION FIRING UP ALONG IT...EVENTUALLY AFFECTING TCL AND EET ALONG WITH THE AFOREMENTIONED TERMINALS. HARD TO GET A GRASP UP HOW FAR SOUTH THE RAIN WILL EVENTUALLY GET...HOWEVER. I INCLUDED A VCSH AT MGM TO AT LEAST SHOW THE POSSIBILITY THERE. LEFT IT OUT AT TOI DUE TO EVEN MORE UNCERTAINTY. EVEN OUTSIDE OF RAIN AREAS...CEILINGS ARE A BIT UNCERTAIN AS WELL. /61/ && .FIRE WEATHER... HIGH HUMIDITY VALUES AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE FOR THE NEXT FEW DAYS. THERE ARE NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 82 69 83 68 / 80 80 50 60 30 ANNISTON 70 84 69 83 68 / 70 70 60 60 30 BIRMINGHAM 71 83 70 84 70 / 80 80 60 60 30 TUSCALOOSA 71 85 71 87 70 / 70 80 60 60 30 CALERA 70 85 70 85 70 / 60 70 60 60 30 AUBURN 71 86 70 85 70 / 20 50 60 50 30 MONTGOMERY 73 90 72 87 71 / 20 60 60 60 30 TROY 72 90 71 88 70 / 20 50 60 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 11:10 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1110 AM CDT FRI JUL 3 2015 ALZ011>015-017>050-041915- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1110 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING BOUNDARY WILL PUSH SOUTHWARD THROUGH TONIGHT ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA. SHOWERS AND STORMS WILL TRACK EASTWARD ALONG AND NORTH OF THE BOUNDARY. ANY STORMS THAT TRAIN OVER THE SAME AREAS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN LOCALIZED FLASH FLOODING. IN ADDITION TO THE FLOODING...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SOUTH OF A MILLPORT...TO WARRIOR...TO JACKSONVILLE LINE THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 3, 1:06 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CDT FRI JUL 3 2015
ALZ025>027-031845-
TALLADEGA AL-ST. CLAIR AL-SHELBY AL-
106 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA...NORTHEASTERN
SHELBY AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 145 PM CDT...
AT 105 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COOSA ISLAND...OR 9 MILES SOUTHWEST OF PELL CITY...MOVING EAST
SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...PELL CITY...VINCENT...MUNFORD...WALDO...LOGAN MARTIN
DAM...COOSA ISLAND...LOGAN MARTIN LAKE...ALPINE...ALPINE BAY
RESORT...WINTERBORO...CHANDLER SPRINGS...HOWELLS COVE...CAMP MAC...
CAMP WINNATASKA...IRONATON AND COUNTRY CLUB ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3350 8585 3350 8590 3346 8590 3345 8592
3340 8592 3340 8594 3338 8594 3338 8598
3330 8598 3330 8612 3329 8612 3339 8649
3357 8645
TIME...MOT...LOC 1805Z 280DEG 24KT 3347 8638
56Special weather statement, Jul 3, 1:47 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 PM CDT FRI JUL 3 2015
ALZ027-028-031930-
TALLADEGA AL-CLAY AL-
147 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TALLADEGA AND
NORTHERN CLAY COUNTIES UNTIL 230 PM CDT...
AT 147 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALDO...OR 8 MILES SOUTHEAST OF TALLADEGA...MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...WALDO...BARFIELD...IRONATON...GUNTHERTOWN...
CRAGFORD...MELLOW VALLEY AND CHANDLER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3315 8565 3329 8608 3347 8602 3341 8564
3333 8565 3332 8564 3332 8565
TIME...MOT...LOC 1847Z 286DEG 33KT 3337 8597
56Local storm report, Jul 3, 2:16 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL TALLADEGA 33.43N 86.10W
07/03/2015 M0.50 INCH TALLADEGA AL PUBLIC
DIME SIZE HAIL REPORTED IN TALLADEGA.
&&
GGOGGINSSpecial weather statement, Jul 3, 3:24 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT FRI JUL 3 2015
ALZ023-032115-
TUSCALOOSA AL-
324 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA COUNTY UNTIL
415 PM CDT...
AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHELTON STATE COMMUNITY COLLEGE...OR 9 MILES SOUTH OF DOWNTOWN
TUSCALOOSA...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN TUSCALOOSA...MOUNDVILLE...BROOKWOOD...COALING...VANCE...
LAKE WILDWOOD...MCFARLAND MALL...MERCEDES BENZ OF ALABAMA...SHELTON
STATE COMMUNITY COLLEGE...NORTH BIBB...PEARSON...DUNCANVILLE...
HULL...FOSTERS BOAT LANDING...I 20 REST AREA NEAR TUSCALOOSA...
HAGLER...CEDAR COVE...CAMP HORNE B.S.A....CAFFEE JUNCTION AND LITTLE
SANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3326 8713 3324 8714 3319 8720 3313 8720
3313 8728 3309 8731 3301 8732 3301 8766
3315 8767
TIME...MOT...LOC 2024Z 266DEG 14KT 3307 8757
56Special weather statement, Jul 3, 4:05 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT FRI JUL 3 2015
ALZ023-034-032145-
TUSCALOOSA AL-BIBB AL-
405 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR BIBB AND SOUTHEASTERN TUSCALOOSA
COUNTIES UNTIL 445 PM CDT...
AT 405 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOW GAP...OR 14 MILES NORTHWEST OF BRENT...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRENT...CENTREVILLE...VANCE...WEST BLOCTON...BRIERFIELD IRONWORKS
PARK...WEST CENTREVILLE...EOLINE...LOW GAP...ASHBY...PEARSON...
DUNCANVILLE...HEBRON...BIBB COUNTY AIRPORT...SIX MILE...HAGLER...
HARMON...MARVEL AND TRIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3310 8748 3318 8703 3317 8703 3316 8697
3310 8697 3310 8695 3308 8695 3308 8694
3306 8693 3306 8690 3304 8688 3291 8688
3292 8742 3300 8742 3300 8747
TIME...MOT...LOC 2105Z 266DEG 14KT 3302 8739
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:24 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 5 hr |
| Jul 3, 4:43 AM CDT | Areal Flood Advisory | BMX | Cherokee | 4 hr |
| Jul 3, 5:08 AM CDT | Flash Flood Warning | BMX | Marion | 4 hr |
| Jul 3, 5:23 AM CDT | Flash Flood Warning | BMX | Cherokee | 3 hr |
| Jul 3, 9:27 AM CDT | Areal Flood Advisory | BMX | Marion | 6 hr |
| Jul 3, 10:37 AM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Jul 3, 1:06 PM CDT | Special Weather Statement | BMX | Talladega | 39 min |
| Jul 3, 1:47 PM CDT | Special Weather Statement | BMX | Clay | 43 min |
| Jul 3, 3:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Jul 3, 4:05 PM CDT | Special Weather Statement | BMX | Bibb | 40 min |
| Jul 3, 4:37 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 38 min |
| Jul 3, 5:32 PM CDT | Special Weather Statement | BMX | Bibb | 43 min |
| Jul 3, 6:22 PM CDT | Special Weather Statement | BMX | Coosa | 38 min |
| Jul 3, 6:32 PM CDT | Special Weather Statement | BMX | Lowndes | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.